MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 36IN 1 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 36IN 1 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J977H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and suture was used.During the procedure, the needle broke.It is unknown if it was retrieved.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was there any adverse consequence associated with the patient? did the needle fall into the patient? if yes, was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? does a piece of the needle remain in the patient¿s tissue? if yes, are any plans in place to remove the needle piece in future? what tissue structure the broken needle was located? what is the surgeon's opinion of consequences to the patient? what is the patient¿s current status? according with available information, it is unknown if the needle was retrieved from the patient but a needle is going to be returned for analysis.Please confirm if the device will be returned for analysis? what is the total number of procedures with previously reported issues from the same lot? have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).If this event occurred in multiple procedures and were not reported to ethicon please provide information requested for each patient event.Was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? if yes, please provide more details: was there any adverse consequence associated with the patient? attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 11/7/2022 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional h6 component code: g07002 reported condition not confirmed additional h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned devices.Visual analysis of the returned samples revealed that it was received two top foils and fifty-two unopened samples that pertain to product code j977h.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area was noted to be as expected.The tip and body of the needles were examined under magnification and no defects or needle breakage were observed.In addition, the samples were tested by resistance test to needle and met the requirements.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached on the cause of the reported event.

Brand Name
VCL CT BRD UD 36IN 1 S/A CTX
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
982 road 183 km 8.3
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15463263
Report Number2210968-2022-07760
Device Sequence Number15171944
Product Code GAM
UDI-Device Identifier10705031043794
UDI-Public10705031043794
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ977H
Device Catalogue NumberJ977H
Device Lot NumberSDMHEL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date09/22/2022
Supplement Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown